Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: "Altram" anyone use it?

  1. #1

    "Altram" anyone use it?

    I had an anesthesesiogist suggest this drug. She said to ask my Pain doc about it. Anothother F'ing drug. Can you believe it. Tell me your experience please. Zonegram is not working great at this time as well.


  2. #2

    ULTRAM AKA Tramadol

    I answered my own question. I quess that is what happens from time to time. you forget that you have even tried certain drugs. Tramadol only made me sleepy and did not take away any CNS related symptoms.

  3. #3
    some people DO have some luck with this med,unfortunetly I did not.i really didn't notice any real changes in my overall pain levels when taking it for a few months as kind of a breakthru type of med.This med also has some kind of anti depressant quality to it as well.this alone can help some folks.but if you are actually taking any SSRI you have to be a bit more careful with it and there is a condition called seritonin syndrome that can occur too.

    Like every other med out there we try,its kind of a hit or miss type thing,ya know?maybe you will have some luck with it over time.anything is worth a shot when trying to control the uncontrollable.Marcia

  4. #4
    I was given Ultram in the 90s until reports indicated it shouldn't be used in people with a seizure history. It didn't work for me, but was worth a try.

    My doctor switched my Neurontin/Gabapentin to Lyrica a couple of weeks ago. I was skeptical because nothing had worked. However, Lyrica has given me the first relief I've had since '93. I still have some burning/stinging/skin ripped off pain, but not as much as I had had.

    I guess I'm telling you this to say, "Don't give up!" For whatever reason, Lyrica is working for me. I hope you and your doctor find something to give you relief soon.

  5. #5
    Junior Member
    Join Date
    Apr 2003
    Location
    Maui, Hawaii
    Posts
    5
    I use tramadol (Ultram) 3 or 4 times a day along with Morphine Sulfate ER & Hydrocodone for central pain. The tramadol helps with the hypersensitve skin pain but nothing else. I rely more on the morphine & hydrocodone for overall pain relief, not that it works very well but they do help somewhat. The tramadol is the only thing that seems to help take the edge off the skin that is sensitive to any stimulation, heat or cold, touch, even the breeze blowing over my stomach area. Seems like the lighter the touch, the more painful. Clothes hurt, the bed sheets hurt. The tramadol does keep me awake at night though so only take it during the day, up until 2 PM. My doc told me that there is a bit of anti depressant in the tramadol & that might be what kept me awake.

    Gaylord

  6. #6
    Yup. its what I used for a long time and still do when I have to take a pain killer. I found it was the only painkiller that didn't make me sick when I was still in bad shape. Worked really really well for me for general pain. Im not sure how it works for nerve pain though. Definitely great as a general painkiller though.
    Don't think of yourself as an ugly person, just a beautiful monkey.
    Always remember: if the world didn't suck, we'd all fall off.

  7. #7
    does ultram cause insomnia?
    Daniel

  8. #8
    Quote Originally Posted by dan_nc
    does ultram cause insomnia?
    I don't recall that it did with me, but the pain did/does.

  9. #9
    It sure didn't cause insomnia for me. I used to take 1/2 of one before bedtime and it helped ease the pain and relax me enough to sleep.
    Don't think of yourself as an ugly person, just a beautiful monkey.
    Always remember: if the world didn't suck, we'd all fall off.

  10. #10
    I'm not very familiar with Morphine Sulfate ER but hydrocodone and oxycodone keeps me awake a bit like speed/meth would. I only take it once in awhile (24 - 10mg pills over a 3 day period) for a few days (mini-vacation!) at a time but I can't sleep a wink while on it. Maybe after awhile when/if you get used to it it's a different story and you can sleep while on it. It makes my feet swell too.... it must act the opposite of a diuretic and retains water in your body because after I stop taking it I have to urinate like twice as much as usual for a couple of days until my body gets back to "normal". The feet swelling can in part also be attributed to me staying up in my chair for longer periods of time too.

    I think they put something in it so you don't get real drowsey and perhaps fall down and hurt yourself. Or fall asleep while driving etc.

    I'm on Neurontin/gabapentin (4 x 300mgs) for a severe stabbing pain in my right side and to my surprise it really works. But it was driving me crazy... quick to anger and just agitated. So I started taking Valium (diazepam 4 x 5mgs) with it and that's helped a lot... calming me down and enabling me to concentrate but the combination makes me drowsey especially if I'm in bed. If I'm up in my chair doing stuff I'm okay with it.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •